# SDR ASAA2016090517938

- Difficulty date: September 5, 2016
- Submitted: September 7, 2016
- Operation: Air carrier
- Aircraft: N423AS
- Make and model: Boeing 737990ER
- Aircraft serial: 35206
- Aircraft time: 13,585 hours, 4,407 cycles
- System (JASC): 3442 · Weather Radar System
- Part: Antenna
- Part number: 6225135802
- Part serial: 40F85M
- Condition: Failed
- Location: Weather Radar
- Part time: 13,588 hours, 4,408 cycles
- Stage of operation: NR
- How discovered: O
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

DURING THE FIRST 15 MINUTES OR SO OF RADAR USE IN AUTO RADAR SHOWED NUMEROUS FALSE RETURNS BETWEEN 160 AND ABOUT 120 NM.  RETURNS STAYED AT SAME PLACE AND DID NOT GET CLOSER OVER TIME AS WOULD BE THE CASE IF THEY WERE ACTUAL WEATHER RETURNS.  THERE WAS NO ACTUAL WEATHER IN VICINITY OF THE FALSE RETURNS.  AFTER ABOUT 15 MINUTES FALSE RETURNS DISAPPEARED.  FVR UNSATISFACTORY.  ACFT GROUNDED.  INSPECTED RADOME FOR DELAMINATION, WATER INTRUSION ABNORMALITIES.  NO DEFECTS NOTED.  REMOVED WEATHER ANTENNA AND DRIVE UNIT, REF AMM 34-43-11.  INSPECTED WAVE GUIDE AT DRIVE UNIT CONNECTION.  NO DEFECTS NOTED.  REPLACED WEATHER ANTENNA AND DRIVE UNIT, REF AMM 34-43-11. GROUND VERIFICATION SUCCESSFUL, REF AMM 34-43-00-710-802-001 AND 34-43-00-730-802-001. TAXIED ACFT TO RUN UP AREA, CLEAR OF ALL BUILDINGS, ACFT AND SET UP ACFT AS DESCRIBED IN THIS DISCREPANCY AND PREVIOUS.  NOTHING NOTED BETWEEN 160-120 NM.
